MAUDE Adverse Event Report: CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.BURRH.RES.; HYDROCEPHALUS MANAGEMENT

CHRISTOPH MIETHKE GMBH & CO KG PROGAV SYS PED.W/SA 20 A.BURRH.RES.; HYDROCEPHALUS MANAGEMENT
Model Number FV448T
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Hydrocephalus (3272)
Date of Event 10/04/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A deformation of the outer housing of the progav valve was observed through the visual inspection.The measurement of the plane parallelism could confirm that with a value of -0,081mm the housing membrane is clearly outside tolerance (0 ± 0.02 mm).Furthermore deposits (incrustations) were found on the catheter.A permeability test has shown that both valves are permeable.During the test, bloody liquid leaked from the shunt system.To investigate the claim of under-drainage, the opening pressure is measured using a miethke computer controlled testing apparatus which simulates a cerebrospinal fluid flow.The valves are tested in both the horizontal as well as the vertical positions.The results show that the both valves are not operating within the acceptable tolerance in either position.Both valves showed an accelerated outflow.The progav was tested and is not adjustable throughout the normal range.The brake functionality test has shown that the brake function is operational, however the braking force cannot be measured due to the non-adjustability of the valve.(see section adjustment test).After dismantling of the valves, deposits were found in both valves.Based on our investigation results, we can determine an accelerated outflow in the shunt system as well as a non-adjustablity in the progav valve at the time of the investigation.The detected deposits could be named as the cause of the malfunctions.Proteins in the cerebrospinal fluid can influence the function temporarily and are known side effects in hydrocephalus therapy.We can exclude a defect at the time of release.The shunt system met all specifications of the final inspection when released from christoph miethke gmbh & co.Kg.No further regulatory actions are required from our point of view.
 
Event or Problem Description
It was reported that a progav shunt system (part # fv448t) was implanted during a procedure performed on (b)(6) 2011.According to the complainant, the shunt system was believed to be operated in overdrainage.The patient underwent a revision procedure performed on (b)(6) 2022.The complaint device was returned to the manufacturer for evaluation.No patient complications were reported as a result of the revision procedure.Age: 12 years and 3 months.Height: 165 centimeters (cm).Weight: 61 kilograms (kg).Gender: male.

Brand Name
PROGAV SYS PED.W/SA 20 A.BURRH.RES.
Common Device Name
HYDROCEPHALUS MANAGEMENT
Manufacturer (Section D)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM  14469
Manufacturer (Section G)
CHRISTOPH MIETHKE GMBH & CO KG
ulanenweg 2
potsdam, 14469
GM   14469
Manufacturer Contact
joerg knebel
ulanenweg 2
potsdam, 14469
GM   14469
MDR Report Key15849820
Report Number3004721439-2022-00349
Device Sequence Number15084266
Product Code JXG
UDI-Device Identifier04041906132682
UDI-Public4041906132682
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K103003
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/22/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFV448T
Device Catalogue NumberFV448T
Device Lot Number20008576
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/25/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2022
Initial Report FDA Received Date11/22/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/12/2008
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age12 YR
Patient SexMale
Patient Weight61 KG